MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7571110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Level implanted- l3-s1 it was reported that on an unknown date,post-op, the rod was broken for which an explant surgery was performed on (b)(6) 2016.The broken rod was completely explanted in the revision surgery.No patient complications were reported.
 
Additional Manufacturer Narrative
Analysis: visual review confirms rod breakage.Damage and smearing noted on fracture surfaces.No immediately adjacent pre-existing surface defects identified that could contribute to crack propagation of fracture.Significant deformation at multiple locations along the length of rods due to apparent rod bending.Fracture surface examination of the fractured rods identified ratchet marks near the origin of crack propagation, with progressive striations or beach marks emanating through the cross section of the rods until subsequent mechanical failure.Dimensional inspection confirms conformance to print specification.After visual, optical and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implants.The above observations are consistent with failure due to cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6741144
Report Number1030489-2017-01818
Device Sequence Number983504
Product Code KWP
UDI-Device Identifier00613994303103
UDI-Public00613994303103
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K052747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7571110
Device Lot Number0262052W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight112